# SDR CA030707001

- Difficulty date: June 20, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Engine: Pwa JT15D4
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Gas Generator
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) COMPLETE ENG OVERHAUL. AT DISASSEMBLY DISCOVERED THAT IMPELLER HAD THREE VANES WITH SECTIONS OF INDUCER DAMAGED.  IT APPEARS THAT 3 PORTIONS OF LIBERATED MATERIAL FROM IMPELLER WERE RESULT OF IMPELLER FAILURE, PROBABLY DUE TO FATIGUE RESULTING FROM BLADE VIBRATION INDUCED STRESSES. MATERIAL WAS LIBERATED FROM IMPELLER ENTERED INTO THE COMBUSTION SECTION OF ENGINE THROUGH THE DIFFUSER TUBES OF THE GAS GENERATOR. REMAINS OF TWO OF THREE LIBERATED PIECES WERE TRAPPED BETWEEN SMALL EXIT DUCT & COMBUSTION LINER. ONE LIBERATED PIECE,  APPEARS TO HAVE ENTERED THROUGH COMBUSTION LINER & INTO GAS PATH. HP TURBINE INGESTED IMPELLER MATERIAL CAUSING HEAVY DAMAGE TO HP TURBINE BLADES.
